This is gonna be kinda long story but i want ya'll to understand our story a lil better. Last feb keith hit himself in the face with a hammer, he was ok but 2 hrs later he didnt know his name, his children, where he worked. His speech was all messed up, didnt even know who i was. (his wife) Took him to hospital, took ct scans, mri's, blood wk etc.. Dr's thought he had a stroke, he stayed in hosp for over 8 days. Everything came back to be normal, so we thought. Went home with pt and he was back to wk in a few weeks. But then it happened again at home, speech went away(talkin like a baby)memory loss,leg dragging, hand curled up.The emerc dr said that he could have conversion disorder. When your body gets over stressed your mind makes you to get sick to make yourself rest. In the hosp they also found out that he had a-fib, irregular heart beat. During the next few months, things really got worse. Keith couldnt walk from the bed to the bathroom, couch to the kitchen, walk down the stairs. ( we live in a mobile home) Keith would have to use a wheelchair to get around. Keith was having espodies or sezuires every day, we thought they were sezuires but we were told they wasnt. Everytime he had a espodie, he would lose his speech, memory lost, confused, leg dragged, hand curled up.. Then it would get better for a few hrs then it would happened again. He had the a-fib surgery in august 2012, he really did great after it. Didnt have any more espodies, so he was cleared to go to wk. All this time we were seeing a phyic dr, counslers, reg gp dr, neuro drs. Keith was put on depression meds, anxiety meds etc. They would wk for a few weeks but seem to go down hill. So the phyic dr put him on Virbyd, 2 wks later, the day after xmas, i admitted him to the phyic ward at hosp due to him seeing ppl that wasnt there, talking crazy, hallucations, talkin about killin himself. After taking him of this meds, he got better and was told he had bipolar. Rapid cycles, so he was put Lutuda. It was great for a few weeks but still alot of mood changes, depression, very very worn out, tired and just cant go on anymore. He is now on depokote for a week now. But this a sample of his days, today he woke up a lil confused, speech messed up a lil. After breakfast and medicine his felt a lil better. We left to go out of town( 1 hr away), voice got great, mood was great. shopped at academy, had lunch,(took meds) he was gettin tired but drove home.(took meds) Went straight to bed . Woke up after nap,( he told me that he felt jitty) his voice was all messed up,confused, really down in the dumps. Ate supper(took meds), voice still messed up, still confused etc, then went back to bed (took nite meds)for the nite. He can work all day, then come home then have one of his "espodies". Most of his medicines are his heart meds, blood thinner. He is on klonpkin, depokote and lutuda until his levels are right on the depokote. This is where i'm confused, i really dont feel he has bipolar or conversion disorder. The dr's really dont know either. I'm thinking maybe anixety disorder. I will be taking him to houston to seek a second opinion. If anyone can help, give me their thoughts etc. I would love to hear from ya'll. Sorry this story is so long..
It sounds like you & your family have been going thru a very difficult and highly stressful medical case. From what you are describing it sounds like your husband is suffering from a closed head injury. I would encourage you to research this on the internet. Just Goggle head injuries and you will find links to symptoms, treatment, etc. I have been a nurse & worked in hosp. & been around the medial profession for many, many years. I am not trying to diagnose your husband but I am surprised that head injury has not been looked at closer. The symptoms and medical problems you are describing do present with head injuries. It does not matter that the hammer indecent happened awhile ago. He had some of the same symptoms shortly after hitting himself as he does now. Please check out and do some research about head injuries. I would also be armed with these facts to discuss with his Dr,s.. Good LuckKiethnSheila
WoW... your family has really been through it the last several months. I'm sorry I haven't got much to offer for comfort. Your story came across my computer because of Viibryd, which I still take for depression. It has worked for me, but a number of people gave it up due to the side effects. Obviously Keith has more going on.
Is it possible for you to get some help from family members Sheila? You must be worn out, emotionally and physically. I know this is not how you envisioned your later years to be. I hope you find some answers returning to Houston. DON'T STOP until you feel like you understand what's going on.
Please keep me posted. There are good people on this site who really care. Perhaps expand the number of groups you're in. You'll get more thoughts, hopefully some answers.
My prayers are with you.
4N Substances aka Frenchie
Hi, i definitely think a second opinion is needed. Maybe someone that isn't so heavily involved in your husbands case could give a fresh perspective? His symptoms are so irregular and unpredictable, neither of you can go on living like this. He certainly shouldn't be working. It doesn't sound like any of the tests were conclusive? I feel so bad for you both, i hope you can get some more precise answers before long! I'm sorry i can't offer any advice myself. I'm here if you want to talk though. Thinking of you
Wow, that is quite a story! I have said a prayer for your you and your family! It's great that you are close to the Lord that will help you alot! He knows everything about Keith. Just lift him up to the Lord. He will take care of you and your family, but of course you know that already. Try to take all the help you can get for relief on helping with Keith so you don't get burned out. I hope you find some encouragement in your news in your next findings about Keiths conditions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Oct 2009 • 1 answer
Posted 1 Sep 2010 • 2 answers
Posted 15 Apr 2012 • 1 answer
Posted 26 Jul 2015 • 1 answer
Posted 9 May 2016 • 0 answers